MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D5
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reez3810 showed two other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility in.
 
Event or Problem Description
It was reported "my team is reporting issues with our 5 fr triple lumen picc lines, lot reez3810.They are kinking in the arm and we've had to replace 3 in the last week." this report addresses the third patient.Picc placed (b)(6) 2021 at 1242 without complication.1335 picc line will not flush or draw blood.1414 ivt rn at bedside to assess.Line re-adjusted, withdrawn until able to obtain blood return but then unable to flush, kinking noted at 9cm mark on line when pulled back.Line removed and picc line started on alternate arm.
 
Event or Problem Description
It was reported "my team is reporting issues with our 5 fr triple lumen picc lines, lot reez3810.They are kinking in the arm and we've had to replace 3 in the last week." this report addresses the third patient.Picc placed (b)(6) 2021 at 1242 without complication 1335 picc line will not flush or draw blood 1414 ivt rn at bedside to assess.Line re-adjusted, withdrawn until able to obtain blood return but then unable to flush, kinking noted at 9cm mark on line when pulled back.Line removed and picc line started on alternate arm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a kinked catheter was confirmed.The product returned for evaluation was one 5fr t/l powerpicc solo catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to all three luer adapters.A permanent kink impression was observed between the 1cm and 2cm depth markings.The sample kinked preferentially at the site of the kink impression during manual manipulation.Microscopic inspection of the sample confirmed the presence of a permanent kink impression.Material wear and discoloration were observed in the vicinity of the impression.The kink impression, material wear and discoloration were consistent with sharp kinking of the catheter shaft.The use residues suggested that kinking occurred during device use.The location of the kinking suggested that device placement, securement, maintenance and access techniques may have contributed.

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11939497
Report Number3006260740-2021-02197
Device Sequence Number3542941
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D5
Device Catalogue NumberS1395108D5
Device Lot NumberREEZ3810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient Weight71